Alert archive / Alabama / Gale Watches in 2012
Gale Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this gale watch at Dec 19, 2012, 4:01 AM CST. It took effect at Dec 20, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 20, 2012, 6:00 PM CST
- Expired
- Dec 20, 2012, 2:52 AM CST
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
913 WHUS74 KMOB 191001 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 401 AM CST WED DEC 19 2012 ...A GALE WATCH IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE SOUTHERN END OF MOBILE BAY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING... .SOUTHERLY WINDS AND SEAS WILL BUILD LATER TODAY AND CONTINUE THROUGH THURSDAY MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY THURSDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE BY THE AFTERNOON AND PERSISTING THROUGH FRIDAY. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OFFSHORE WATERS OUT TO 60 NM AND THE LOWER END OF MOBILE BAY MOSTLY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS THAT ACCOMPANY THE FRONT ON THURSDAY. GMZ631-650-655-670-675-191815- /O.NEW.KMOB.SC.Y.0046.121220T1800Z-121221T0000Z/ /O.NEW.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ SOUTHERN MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 401 AM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: BECOMING NORTHWEST INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY NIGHT THROUGH EARLY FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM OUT WITH VERY ROUGH CONDITIONS IN THE LOWER END OF MOBILE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ630-632>635-191815- /O.NEW.KMOB.SC.Y.0046.121220T1800Z-121221T1500Z/ NORTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 401 AM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY. * WINDS: BECOMING NORTHWEST 23 TO 28 KNOTS WITH HIGHER GUSTS. * SEAS: BAYS AND SOUNDS BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
107 WHUS74 KMOB 191852 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1252 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... ...A GALE WATCH IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE SOUTHERN END OF MOBILE BAY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING... .SOUTHERLY WINDS AND SEAS WILL BUILD LATER TODAY AND CONTINUE THROUGH THURSDAY MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY THURSDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE BY THE AFTERNOON AND PERSISTING THROUGH FRIDAY. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OFFSHORE WATERS OUT TO 60 NM AND THE LOWER END OF MOBILE BAY MOSTLY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS THAT ACCOMPANY THE FRONT ON THURSDAY. GMZ631-650-655-670-675-200400- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121221T0000Z/ /O.CON.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ SOUTHERN MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1252 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY NIGHT THROUGH EARLY FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM OUT WITH VERY ROUGH CONDITIONS IN THE LOWER END OF MOBILE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ630-632>635-200400- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121221T1500Z/ NORTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 1252 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THURSDAY TO 9 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THURSDAY TO 9 AM CST FRIDAY. * WINDS: BECOMING NORTHWEST 23 TO 28 KNOTS WITH HIGHER GUSTS. * SEAS: BAYS AND SOUNDS BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS74 KMOB 200423 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1023 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... ...A GALE WATCH IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE SOUTHERN END OF MOBILE BAY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING... .SOUTHERLY WINDS AND SEAS WILL BUILD LATER TODAY AND CONTINUE THROUGH THURSDAY MORNING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY THURSDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE BY THE AFTERNOON AND PERSISTING THROUGH FRIDAY. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OFFSHORE WATERS OUT TO 60 NM AND THE LOWER END OF MOBILE BAY MOSTLY THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS THAT ACCOMPANY THE FRONT ON THURSDAY. GMZ631-650-655-670-675-201230- /O.CON.KMOB.SC.Y.0046.121220T1200Z-121221T0000Z/ /O.CON.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ SOUTHERN MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1023 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY NIGHT THROUGH EARLY FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM OUT WITH VERY ROUGH CONDITIONS IN THE LOWER END OF MOBILE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ630-632>635-201230- /O.CON.KMOB.SC.Y.0046.121220T1200Z-121221T1500Z/ NORTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 1023 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 9 AM CST FRIDAY. * WINDS: BECOMING NORTHWEST 23 TO 28 KNOTS WITH HIGHER GUSTS. * SEAS: BAYS AND SOUNDS BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
667 WHUS74 KMOB 200851 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 251 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY NOON... ...A GALE WARNING IS NOW IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE SOUTHERN END OF MOBILE BAY FROM NOON TODAY THROUGH THROUGH MID MORNING FRIDAY... .A STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH THIS MORNING BECOMING WEST THEN NORTHWEST AND INCREASING THIS AFTERNOON AND OVERNIGHT. FREQUENT GUSTS TO GALE FORCE WILL BE LIKELY MOSTLY OVER THE OPEN GULF WATERS OUT TO 60 NM AND THE SOUTHERN HALF OF MOBILE BAY. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL ALSO BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY THROUGH EARLY THIS AFTERNOON. GMZ650-655-670-675-201900- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121220T1800Z/ /O.UPG.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ /O.NEW.KMOB.GL.W.0006.121220T1800Z-121221T1500Z/ /O.NEW.KMOB.SC.Y.0047.121221T1500Z-121221T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 251 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY AFTERNOON THROUGH MID MORNING FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-201900- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121220T1800Z/ /O.UPG.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ /O.NEW.KMOB.GL.W.0006.121220T1800Z-121221T1500Z/ SOUTHERN MOBILE BAY- 251 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY AFTERNOON THROUGH MID MORNING FRIDAY. * SEAS: BECOMING VERY ROUGH OVER THE SOUTHERN HALF OF MOBILE BAY THIS AFTERNOON AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-632>635-201900- /O.CON.KMOB.SC.Y.0046.121220T1200Z-121221T1500Z/ NORTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 251 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 AM CST FRIDAY. * WINDS: BECOMING NORTHWEST 23 TO 28 KNOTS WITH HIGHER GUSTS. * SEAS: BAYS AND SOUNDS BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
366 WHUS74 KMOB 200854 CCA MWWMOB URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 252 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY NOON... ...A GALE WARNING IS NOW IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE SOUTHERN END OF MOBILE BAY FROM NOON TODAY THROUGH MID MORNING FRIDAY... .A STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH THIS MORNING BECOMING WEST THEN NORTHWEST AND INCREASING THIS AFTERNOON AND OVERNIGHT. FREQUENT GUSTS TO GALE FORCE WILL BE LIKELY MOSTLY OVER THE OPEN GULF WATERS OUT TO 60 NM AND THE SOUTHERN HALF OF MOBILE BAY. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL ALSO BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY THROUGH EARLY THIS AFTERNOON. GMZ650-655-670-675-201915- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121220T1800Z/ /O.UPG.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ /O.NEW.KMOB.GL.W.0006.121220T1800Z-121221T1500Z/ /O.NEW.KMOB.SC.Y.0047.121221T1500Z-121221T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 252 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY AFTERNOON THROUGH MID MORNING FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-201915- /O.EXT.KMOB.SC.Y.0046.121220T1200Z-121220T1800Z/ /O.UPG.KMOB.GL.A.0002.121221T0000Z-121221T1500Z/ /O.NEW.KMOB.GL.W.0006.121220T1800Z-121221T1500Z/ SOUTHERN MOBILE BAY- 252 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTHWEST AND INCREASING TO 22 TO 32 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THURSDAY AFTERNOON THROUGH MID MORNING FRIDAY. * SEAS: BECOMING VERY ROUGH OVER THE SOUTHERN HALF OF MOBILE BAY THIS AFTERNOON AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-632>635-201915- /O.CON.KMOB.SC.Y.0046.121220T1200Z-121221T1500Z/ NORTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 252 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 AM CST FRIDAY. * WINDS: BECOMING NORTHWEST 23 TO 28 KNOTS WITH HIGHER GUSTS. * SEAS: BAYS AND SOUNDS BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Dec 18, 11:30 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 18, 11:30 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 1130 PM CST TUE DEC 18 2012 .AVIATION (06Z ISSUANCE)...VFR CIGS/VISBYS EXPECTED THROUGH THE FORECAST. PATCHY FOG DEVELOPMENT AFTER MIDNIGHT MAY DROP LOCAL VISBYS INTO THE MVFR CATEGORY...ESPECIALLY NEAR THE COAST...BUT AM EXPECTING THIS TO BE ISOLATED. /16 && .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...TONIGHT AND WEDNESDAY WILL BE RAINFREE AS HIGH PRESSURE OVER THE CENTRAL GULF COAST SHIFTS EASTWARD. WITH THE HIGH MORE TO THE EAST...THERE IS THE POTENTIAL FOR THE FORMATION OF PATCHY EARLY MORNING FOG. OVERNIGHT LOWS IN THE MID/UPPER 30S OVER THE INTERIOR TO UPPER 40S/LOWER 50S COASTAL AREAS. HIGHS IN THE UPPER 60S/LOWER HALF OF THE 70S FOR WEDNESDAY WITH SOME INCREASE IN AFTERNOON CLOUDS. BY WEDNESDAY NIGHT...HIGH PRESSURE WILL BE WELL OFF TO THE EAST...OFF THE SOUTHEAST US COAST WHILE SURFACE LOW PRESSURE DEEPENS OVER THE PLAINS. THERE IS VERY GOOD CONTINUITY IN THE WEATHER MODELS SHOWING THE LOW LIFTING UP INTO ILLINOIS BY DAYBREAK THURSDAY. A TRAILING...STRONG COLD FRONT WILL SURGE INTO THE LOWER MISSISSIPPI RIVER VALLEY. AHEAD OF THE FRONT...GULF MOISTURE IS FORECAST TO ADVECT NORTHWARD WITH PRECIPITABLE WATERS ~ 1.6 INCHES. WIND FIELD WILL ALSO INCREASE WITH A H85 LOW LEVEL JET INTENSIFYING TO 40 TO 50 KNOTS. THE BEST FORCED ASCENT WITHIN THE WIND FIELD IS OUT OF PHASE WITH BEST INSTABILITY...WHICH WILL BE POSITIONED OVER THE COASTAL WATERS AND DEEP GULF. THIS PRESENTS A CHALLENGE ON THE SEVERE WEATHER RISK. ALTHOUGH THE OVERNIGHT TIME OF FRONTAL APPROACH PROVIDES FOR LOWER RATES OF INSTABILITY...THE STRENGTH OF THE FRONT...FORCED ASCENT AND STRENGTHENING WIND FIELDS SUPPORT SOME RISK THAT WE COULD BE DEALING WITH BOWING RADAR STRUCTURES/LINE ECHO WAVE PATTERNS INTO THE MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA ZONES DURING THE PRE- DAWN HOURS THURSDAY MORNING. NET RESULT IN THESE WOULD BE BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH AND/OR ISOLATED OCCURRENCES OF DAMAGING WINDS IN EXCESS OF 60 MPH. .LONG TERM [THURSDAY THROUGH TUESDAY]...NUMEROUS SHOWERS/EMBEDDED THUNDERSTORMS ONGOING THURSDAY MORNING...WILL SPREAD RAPIDLY EASTWARD AND MAY MOVE ENTIRELY OUT OF THE AREA BY EARLY AFTERNOON. AHEAD OF THE FRONT...SIMILAR SETUP AS PREVIOUSLY DISCUSSED WITH BEST LIFT BEING OUT OF PHASE WITH BETTER INSTABILITY. GIVEN FRONTAL STRENGTH AND WIND FIELDS...THE RISK THOUGH REMAINS FOR ISOLATED OCCURRENCES OF STRONG TO BRIEFLY SEVERE DAMAGING THUNDERSTORM WIND GUSTS IN ANY BOWING LINE SEGMENTS. HIGH TEMPERATURES ARE FORECAST THURSDAY MORNING...THEN FALL THROUGH THE REMAINDER OF THE DAY FOLLOWING FRONTAL PASSAGE AND LOWERING DEEP LAYER THICKNESSES. THE MODEL GUIDANCE/SOUNDINGS INDICATE THE POTENTIAL FOR STRONG WINDS THURSDAY JUST AHEAD OF AND FOLLOWING THIS STRONG FRONT. WINDS COULD GUST AS HIGH AS 27 TO 33 MPH. FRIDAY THROUGH TUESDAY...LARGE SURFACE HIGH PRESSURE SYSTEM FORECAST ACROSS THE CENTRAL GULF COAST/SOUTHEAST STATES WILL DOMINATE THE WEATHER PICTURE WITH ANOTHER DRY PERIOD THROUGH THE WEEKEND. THE SURFACE HIGH WILL MOVE EAST INTO THE WESTERN ATLANTIC EARLY ON THE WORKWEEK...BRINGING A RETURN FLOW AND LOW LEVEL MOISTURE BACK ACROSS THE REGION. THIS AHEAD OF ANOTHER COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL SET UP ANOTHER ROUND OF SHOWERS AND STORMS MONDAY/TUESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL OR JUST ABOVE NORMAL BY THE WEEKEND. 10/22 && .MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD WEDNESDAY THROUGH THURSDAY MORNING IN RESPONSE TO A STRONG COLD FRONT APPROACHING FROM THE WEST. WINDS WILL LIKELY REACH EXERCISE CAUTION LEVELS BY LATE WEDNESDAY EVENING. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY THURSDAY WITH A STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE BY THE AFTERNOON AND PERSISTING THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL VERY LIKELY BE NEEDED AND WINDS COULD GUST TO GALE FORCE WELL OFFSHORE THURSDAY NIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY INTO SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN NUMEROUS SHOWERS AND THUNDERSTORMS THAT ACCOMPANY THE FRONT ON THURSDAY. 34/JFB && .FIRE WEATHER...SURFACE HIGH PRESSURE IS FORECAST TO MOVE EASTWARD TO OFF THE SOUTHEAST COAST BY WEDNESDAY WITH LOW PRESSURE FORMING OVER THE SOUTHERN PLAINS. THE LOW INTENSIFIES AS IT LIFTS NORTHEAST UP ACROSS THE GREAT LAKES THURSDAY...SENDING A STRONG COLD FRONTAL PASSAGE AND WIND SHIFT THROUGH THE CENTRAL GULF COAST. AHEAD OF THE FRONT...SHOWERS AND STORMS ARE FORECAST BY LATE WEDNESDAY NIGHT...SPREADING EASTWARD THURSDAY. SOME OF THE STORMS...STRONG WITH A FEW POSSIBLY SEVERE. THE MAIN THREAT WILL BE BRIEF STRONG TO ISOLATED DAMAGING WIND GUSTS. DISPERSION WEDNESDAY AND THURSDAY GOOD. STRONG MIXED LAYER FLOW FORECAST ON THURSDAY. FOG POTENTIAL AND OTHER REMARKS...WITH HIGH PRESSURE MORE TO THE EAST BY DAYBREAK WEDNESDAY...THERE IS A FAVORABLE SETUP FOR THE FORMATION OF SOME EARLY MORNING PATCHY FOG. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 48 73 62 67 34 / 00 00 70 70 05 PENSACOLA 51 71 62 70 37 / 00 00 70 70 05 DESTIN 52 69 63 71 40 / 00 00 40 70 05 EVERGREEN 39 73 57 67 31 / 00 00 70 70 05 WAYNESBORO 39 72 57 65 30 / 00 00 70 60 05 CAMDEN 36 71 57 65 32 / 00 00 70 70 05 CRESTVIEW 35 74 57 69 34 / 00 00 40 70 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 18, 2:47 PM CST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 247 PM CST TUE DEC 18 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 247 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. WHILE THE LACK OF INSTABILITY WILL MAKE THE THREAT FOR WIDESPREAD SEVERE WEATHER LOW...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY SEVERE STORM THAT DEVELOPS. IT WILL BECOME BREEZY TO WINDY OUTSIDE OF THUNDERSTORM ACTIVITY IMMEDIATELY AHEAD OF THE FRONT THURSDAY MORNING AND BEHIND THE FRONT ON THURSDAY AFTERNOON. WINDS COULD GUST AS HIGH AS 30 TO 35 MPH. WIND GUSTS THIS HIGH CAN CAUSE LIGHTWEIGHT OUTDOOR OBJECTS TO BE BLOWN ABOUT...ESPECIALLY HOLIDAY DECORATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BECOME NECESSARY LATE WEDNESDAY NIGHT INTO THURSDAY. GMZ630>635-650-655-670-675-191215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 247 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS ARE LIKELY FOR SMALL CRAFT FROM LATE WEDNESDAY THROUGH FRIDAY. ONSHORE WINDS ARE EXPECTED TO BECOME STRONG WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A STRONG COLD FRONT APPROACHES FROM THE WEST. A STRONG OFFSHORE FLOW AND HIGH OFFSHORE SEAS DEVELOP ON THURSDAY AS THE FRONT MOVES THROUGH AND PERSISTS UNTIL WINDS GRADUALLY SUBSIDE ON FRIDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:01 AM CST | Small Craft Advisory | MOB | 53 hr | |
| Dec 19, 1:19 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 30 hr |
| Dec 19, 2:48 PM CST | Fire Weather Watch | MOB | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.